Oklahoma, 2007

Hail and Damaging Winds in Oklahoma, June 1, 2007

June 1, 2007 · NWS TSA · 12 events in 8 counties and zones

Severe weather occurred across much of northeast Oklahoma during the early morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe weather occurred across much of northeast Oklahoma during the early morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 1, 1:34 AM CST, 6 minutes earlier.

Area forecast discussion, Jun 1, 1:34 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
234 AM CDT FRI JUN 1 2007

.MESOSCALE UPDATE...
SEVERE MCS HAS ENTERED OSAGE AND PAWNEE COUNTIES WITH THE MOST
INTENSE PORTION LOCATED ALONG THE BORDER BETWEEN THE TWO
COUNTIES...JUST WEST OF RALSTON...WHERE WINDS NEAR 70 MPH ARE
LIKELY.

MESOSCALE CONVECTIVE PARAMETERS SUGGEST ABUNDANT INSTABILITY AND
WEAK INHIBITION REMAIN FOR AREAS WEST OF HIGHWAY 75. CAP STRENGTH
ACTUALLY WEAKENED DURING THE PAST HOUR AS OBSERVED TEMPERATURES
DOWNSTREAM ROSE A FEW DEGREES AHEAD OF THE COMPLEX.
OTHERWISE...THE INSTABILITY HAS YET TO SHOW SIGNIFICANT EASTWARD
ADVANCE...BOTH IN THE TOTAL COLUMN VALUES AND CAPE VALUES TO
700MB. THIS TREND WILL BE CLOSELY FOLLOWED AS A POTENTIAL SIGN FOR
A WEAKENING WITH THE SYSTEM AND ASSOCIATED DANGEROUS WIND
POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, Jun 1, 12:00 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT FRI JUN 1 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 AM CDT FRI JUN 1 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 200 AM CDT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

DISCUSSION...

...SEVERE THUNDERSTORMS LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA
   OVERNIGHT...

A STRONG TO SEVERE MESOSCALE CONVECTIVE SYSTEM WAS MOVING RAPIDLY
ACROSS SECTIONS OF NORTH CENTRAL OKLAHOMA EARLY THIS MORNING.  THIS
ACTIVITY IS EXPECTED TO MOVE INTO OSAGE AND PAWNEE COUNTIES IN
NORTHEAST OKLAHOMA AROUND 200 AM CDT. THE STRONGER BOW SEGMENTS
WILL LIKELY CONTAIN GUSTY WINDS TO 65 MPH AND ISOLATED LARGE HAIL.

ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN
CONVECTIVE LINE ACROSS FAR NORTHEAST OKLAHOMA...ALONG THE
OKLAHOMA...KANSAS STATE LINE. IN ADDITION...STRONG LOW LEVEL WINDS
COUPLED WITH LOW LCL HEIGHTS AND MODERATE INSTABILITY WILL POSE A
LIMITED TORNADO THREAT. THE SEVERE WEATHER THREAT IS EXPECTED TO
SLOWLY DIMINISH OVERNIGHT AS THE MAIN CONVECTIVE LINE MOVES
SOUTHEAST OF INTERSTATE 44 AND WEAKENS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION IS LIKELY NEEDED IN NORTHEAST OKLAHOMA DURING THE EARLY
MORNING HOURS. ENSURE AN OVERNIGHT MEANS OF WEATHER ALERT AND
INFORMATION IS AVAILABLE...SUCH AS NOAA ALL HAZARDS WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE THUNDERSTORM COMPLEX THAT WILL AFFECT NORTHEAST OKLAHOMA EARLY
FRIDAY MORNING WILL WEAKEN BY LATE MORNING. OUTFLOW BOUNDARIES
FROM THE MORNING STORMS MAY PROVIDE A FOCUS FOR THUNDERSTORM
DEVELOPMENT DURING THE AFTERNOON HOURS. ADDITIONAL THUNDERSTORMS MAY
DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT ACROSS KANSAS AND MOVE
INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WEAK SHEAR OVER THE
REGION WILL PROHIBIT WIDESPREAD ORGANIZED SEVERE WEATHER.
HOWEVER...STRONG INSTABILITY WILL BE PRESENT SO THAT SOME OF THE
THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH STRONG WINDS AND
HAIL THE PRIMARY THREATS. WITH UPPER LEVEL IMPULSES AND A
BOUNDARY NEARBY...THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE
WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR
INFORMATION ON THE STRONG TO SEVERE THUNDERSTORM POTENTIAL THROUGH
THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 31, 10:19 PM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT THU MAY 31 2007

OKZ054-010445-
OSAGE OK-
1119 PM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 1119 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAINOLA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3688 9677 3687 9666 3701 9644 3701 9673

The radar

The Tulsa radar (KINX), 119 km away, was scanning. The volume nearest the first event began at 07:39 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Osage

When
June 1, 1:40 AM CST
Where
Osage County, Burbank
Measured
57 kt (66 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.700, -96.720

Hail, Osage

When
June 1, 1:40 AM CST
Where
Osage County, Burbank
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.700, -96.720

Thunderstorm Wind, Osage

When
June 1, 1:42 AM CST
Where
Osage County, Fairfax
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.570, -96.700

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Thunderstorm Wind, Pawnee

When
June 1, 1:50 AM CST
Where
Pawnee County, Pawnee
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.330, -96.800

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Osage

When
June 1, 1:55 AM CST
Where
Osage County, 8 mi ESE of Foraker
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
36.826, -96.416

The Oklahoma mesonet site near Foraker recorded a 65 mile an hour gust.

Hail, Pawnee

When
June 1, 2:15 AM CST
Where
Pawnee County, Terlton
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.180, -96.480

Thunderstorm Wind, Creek

When
June 1, 2:30 AM CST
Where
Creek County, Shamrock
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.920, -96.580

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Washington

When
June 1, 2:35 AM CST
Where
Washington County, 2 mi ENE of Copan
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
36.911, -95.897

The Oklahoma mesonet site near Copan recorded a 70 mile an hour wind gust.

Thunderstorm Wind, Nowata

When
June 1, 2:44 AM CST
Where
Nowata County, Wann
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.920, -95.800

Thunderstorm winds estimated at 70 miles an hour blew a large tree down. The tree blocked Highway 10.

Thunderstorm Wind, Rogers

When
June 1, 2:50 AM CST
Where
Rogers County, 3 mi SW of Oologah
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.419, -95.738

Thunderstorm winds estimated at 70 miles an hour blew a tree down.

Thunderstorm Wind, Tulsa

When
June 1, 3:00 AM CST
Where
Tulsa County, 6 mi E of Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.150, -95.843

Thunderstorm winds estimated at 70 miles an hour blew down several trees near the intersection of 14th Street and Memorial.

Thunderstorm Wind, Craig

When
June 1, 3:30 AM CST
Where
Craig County, 6 mi N of Vinita
Measured
61 kt (70 mph) estimated gust
Reported by
Utility Company
Coordinates
36.737, -95.150

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31590, 31591, 31592, 31593, 31594, 31595, 31596, 31597, 31598, 31599, 31600, 31601.